Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 2, 2016, 2:39 PM CDT for Choctaw County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 2:39 PM CDT (19:39 UTC)
- Expired
- May 2, 2016, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 157 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS84 KMOB 021939
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT MON MAY 2 2016
ALZ051-022030-
CHOCTAW AL-
239 PM CDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 330 PM CDT...
AT 239 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PENNINGTON...
OR 14 MILES NORTH OF BUTLER...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LISMAN AND PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3229 8793 3228 8794 3230 8794 3230 8800
3228 8801 3228 8802 3226 8801 3218 8801
3215 8802 3214 8804 3211 8805 3211 8831
3231 8840 3231 8793
TIME...MOT...LOC 1939Z 256DEG 22KT 3228 8813
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 2, 1:16 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 2, 1:16 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 116 PM CDT MON MAY 2 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION... 02/18Z ISSUANCE...GENERAL MVFR CONDITIONS WITH REGARD TO CEILINGS THIS AFTERNOON AND EARLY EVENING...BUT WITH SHOWERS AND STORMS INCREASING ACROSS THE AREA WILL LIKELY HAVE PERIODS OF IFR IN LOCATIONS NEAR THE CONVECTION. AFTER ABOUT 03/02Z THIS EVENING CONVECTION SHOULD BE WINDING DOWN...BUT LOWER IFR CEILINGS BECOME MORE PREVALENT. LATE TONIGHT AND TOWARD DAYBREAK TUESDAY SOME LIFR CEILINGS AND LIGHT (4SM) FOG POSSIBLE. SFC WINDS PRIMARILY SOUTH AT 5 TO 10 KNOTS...BUT MORE VARIABLE AND GUSTY IN AND NEAR STORMS THIS AFTERNOON AND EVENING...AND THEN PERHAPS MORE WESTERLY IN THE WAKE OF A DECAYING AREA OF PCPN OVERNIGHT. 12/DS && .PREV DISCUSSION... /ISSUED 629 AM CDT MON MAY 2 2016/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 12Z ISSUANCE...GENERAL MVFR OR BETTER CIGS VISBYS CURRENTLY OVER MOST OF THE FA WERE OBSERVES AT ISSUANCE TIME. EXCEPTION IS EASTERN-MOST COUNTIES...WITH IFR OR LOCALLY LOWER CIGS/VISBYS ATTM. AM EXPECTING THESE TO RISE QUICKLY AFTER SUNRISE...THEN DROP AGAIN TONIGHT WITH THE ONSHORE FLOW OVER FA. SHRA/TSRA DEVELOPING TODAY WILL BRING LOCAL DROPS INTO LOW END MVFR/IFR LEVELS THIS AFTERNOON AND EVENING. /16 PREV DISCUSSION... /ISSUED 454 AM CDT MON MAY 2 2016/ NEAR TERM /NOW THROUGH MONDAY NIGHT/...MORE SHORTWAVE ENERGY PASSES THROUGH THE SW TO NE ZONAL FLOW OVER THE SOUTHEASTERN STATES TODAY...BRINGING ANOTHER ROUND OF RAIN. THE HIGHEST POPS REMAIN OVER NORTHWESTERN PORTIONS OF THE FA TODAY INTO THIS EVENING AS A FOCUSING SURFACE FRONT SLOWLY EASES SOUTHEAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY TO OVER THE FA BY SUNRISE TUESDAY. AND WITH THE GREATER COVERAGE OF RAIN COMES LOWER TEMPS. HIGHS TODAY RANGE FROM THE UPPER 70S NORTHWEST TO LOWER 80S SOUTHEAST. TONIGHT'S LOWS SHOWS THE SAME NW TO SE TREND...RANGING FROM THE LOWERS 60S NORTHWEST TO UPPER 60S SOUTHEAST. AS FOR ANY CHANCE OF SEVERE WEATHER...WITH INSTABILITY ON THE LIMITED SIDE AND GENERALLY MOST AVAILABLE WELL SOUTHEAST OF THE BETTER HIGHEST POPS...IN THIS CASE ALONG THE COAST. WIND SHEAR WILL BE LIMITED...ALSO...SO AM NOT EXPECTING ANY ORGANIZED SUPER CELLS. THE FA MAY SEE A STRONG TO SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 65...BUT AM NOT EXPECTING ANY ORGANIZED SEVERE WEATHER. /16 SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...THE REGION WILL REMAIN WEDGED BETWEEN AN WEST-EAST ELONGATED UPPER HIGH PRESSURE SYSTEM CENTERED OVER THE 15-DEGREE NORTH LATITUDE AND AN UPPER TROUGH PRESSING INTO THE SOUTHERN PLAINS AND SOUTHEAST STATES FROM THE NORTH. MEANWHILE A COLD FRONT NEARING THE I-65 CORRIDOR TUESDAY MORNING WILL MOVE SOUTHEAST OFF THE COAST LATE TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. GENERAL SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO OCCUR TUESDAY THROUGH MID AFTERNOON AND THEN TAPER OFF FROM THE NORTHWEST TO THE SOUTHEAST WITH THE PASSAGE OF THE COLD FRONT. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS THROUGH THE REMAINDER OF THE SHORT TERM WILL RANGE FROM ONE-QUARTER TO ONE-HALF INCH ALONG AND SOUTHEAST OF I-65...WITH LOCALLY HIGHER AMOUNTS UP TO ONE INCH POSSIBLE. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS NORTHWEST OF I-65 WILL BE AROUND ONE-QUARTER OF AN INCH OR LESS. A COOLER AND DRIER AIR MASS WILL FILTER INTO THE REGION FROM THE NORTH MID WEEK IN THE WAKE OF THE COLD FRONT. HIGH TEMPERATURES TUESDAY WILL RANGE FROM 78 TO 83 DEGREES INLAND AREAS...WITH UPPER 70S AT THE BEACHES. HIGH TEMPERATURES WEDNESDAY WILL BE ABOUT TWO DEGREES COOLER. LOW TEMPERATURES TUESDAY NIGHT WILL BE IN THE LOW TO MID 5OS NORTHWEST OF I-65...AND IN THE MID TO UPPER 50S TO THE SOUTHEAST...WITH LOWER 60S AT THE BEACHES. LOW TEMPERATURES WEDNESDAY NIGHT WILL BE IN THE MID TO UPPER 5OS INLAND AREAS...WITH LOWER 60S ALONG THE IMMEDIATE COAST. /22 LONG TERM /THURSDAY THROUGH SUNDAY/...A DEEP LONGWAVE TROUGH WILL DEVELOP AND PERSIST ACROSS THE EAST COAST THROUGH THE END OF THE WEEK. THIS WILL MAINTAIN A DEEP AND DRY NORTHWESTERLY FLOW ALOFT AND BUILDING HIGH PRESSURE AT THE SURFACE. A DEEP NORTHERLY FLOW WILL CONTINUE TO ADVECT A DRIER AIRMASS INTO THE REGION WITH LOW TEMPS DROPPING BACK INTO THE 50S AND HIGHS NEAR TO BELOW CLIMO LEVELS WITH MUCH LOWER HUMIDITY LEVELS. TEMPS BEGIN TO WARM EARLY NEXT WEEK AS AN UPPER RIDGE DEVELOPS OVER THE AREA. HUMIDITY LEVELS WILL ALSO INCREASE AS SFC HIGH PRESSURE MOVES EAST AND A SOUTHERLY FLOW DEVELOPS. /13 MARINE...A FRONT WILL SLOWLY SAG SOUTHEAST ACROSS THE FA TUESDAY INTO WEDNESDAY. MODERATE TO STRONG OFFSHORE FLOW WILL FOLLOW... AND LAST INTO THE COMING WEEKEND. SOME WEAKENING WEDNESDAY NIGHT WILL OCCUR...BUT A RE-ENFORCING FRONT WILL BRING A ANOTHER SHOT OF NORTHERLY AIR TO THE AREA THURSDAY. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, May 2, 6:05 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CDT MON MAY 2 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 605 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW MAY BECOME STRONG TO SEVERE...WITH WINDS TO 60 MPH...BUT NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY THROUGH TONIGHT ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. A FEW MAY BECOME STRONG TO SEVERE...WITH WINDS TO 60 MPH...BUT NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-031115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 605 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINS...STRONG WINDS...LIGHTNING CAN ACCOMPANY THESE STORMS... CREATING HAZARDOUS CONDITIONS. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. LOCALLY HEAVY RAINS...STRONG WINDS...LIGHTNING CAN ACCOMPANY THESE STORMS...CREATING HAZARDOUS CONDITIONS. A FRONT WILL MOVE OVER AREA COASTAL WATERS TUEDAY NIGHT...BRINGING MODERATE TO STRONG OFFSHORE FLOW. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
In the hours before
Special weather statement, May 2, 1:37 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 137 PM CDT MON MAY 2 2016 ALZ261-263-021945- MOBILE INLAND AL-MOBILE CENTRAL AL- 137 PM CDT MON MAY 2 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...MOBILE COUNTY UNTIL 245 PM CDT... AT 137 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GULFCREST TO JUST WEST OF THE REGIONAL AIRPORT IN WEST MOBILE...AND MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MOBILE...PRICHARD...SARALAND...SATSUMA...CHICKASAW...CITRONELLE...CREOLA... DOWNTOWN MOBILE...TILLMANS CORNER...MIDTOWN MOBILE...REGIONAL AIRPORT IN WEST MOBILE...MOUNT VERNON...GULFCREST...AXIS...I65 AND I165...BUCKS...I10 AND I65...I65 AND US 43...CHUNCHULA AND I65 AND US 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3058 8839 3108 8838 3113 8800 3056 8801 TIME...MOT...LOC 1837Z 267DEG 20KT 3102 8830 3066 8831
Special weather statement, May 2, 2:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 229 PM CDT MON MAY 2 2016 ALZ052>056-059-261-262-022045- MONROE AL-MOBILE INLAND AL-CLARKE AL-ESCAMBIA AL-CONECUH AL- WASHINGTON AL-WILCOX AL-BALDWIN INLAND AL- 229 PM CDT MON MAY 2 2016 ...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHWESTERN CONECUH...NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE...MONROE...SOUTHERN WILCOX...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA AND CLARKE COUNTIES UNTIL 345 PM CDT... AT 227 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF THOMASVILLE TO NEAR MCINTOSH...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MONROEVILLE...JACKSON...THOMASVILLE...GROVE HILL...FRISCO CITY...MOUNT VERNON...EXCEL...VREDENBURGH...BEATRICE...FULTON...MCINTOSH...YELLOW BLUFF... PINE APPLE...OAK HILL...MOWA CHOCTAW RESERVATION...WHATLEY...MEGARGEL... I65 AND CR 1...MCCULLOUGH AND POARCH CREEK RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3196 8691 3101 8756 3107 8818 3197 8775 TIME...MOT...LOC 1927Z 256DEG 22KT 3178 8758 3115 8805
Special weather statement, May 2, 2:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT MON MAY 2 2016
ALZ051-022030-
CHOCTAW AL-
239 PM CDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 330 PM CDT...
AT 239 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PENNINGTON...
OR 14 MILES NORTH OF BUTLER...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LISMAN AND PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3229 8793 3228 8794 3230 8794 3230 8800
3228 8801 3228 8802 3226 8801 3218 8801
3215 8802 3214 8804 3211 8805 3211 8831
3231 8840 3231 8793
TIME...MOT...LOC 1939Z 256DEG 22KT 3228 8813The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:37 PM CDT | Special Weather Statement | MOB | Mobile | 68 min |
| May 2, 2:29 PM CDT | Special Weather Statement | MOB | Clarke, Monroe | 76 min |
| May 2, 3:33 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| May 2, 3:55 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 80 min |
| May 2, 4:46 PM CDT | Special Weather Statement | MOB | Clarke | 74 min |
| May 2, 4:59 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| May 2, 5:34 PM CDT | Special Weather Statement | MOB | Baldwin | 56 min |
| May 2, 5:38 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 2, 5:51 PM CDT | Areal Flood Advisory | MOB | Baldwin | 114 min |
| May 2, 6:35 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.